Tornado, St. Johns
- When
- September 6, 6:10 PM EST
- Where
- St. Johns County, Fruit Cove
- Rating
- F0
- Path length
- 1 mi
- Path width
- 0.2 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.100, -81.633
Hurricane "Frances"F0 tornado damage along Highway 16A southeast Fruit Cove. Dollar damage estimate from St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Hurricane "Frances"F0 tornado damage along Highway 16A southeast Fruit Cove. Dollar damage estimate from St. Johns EMA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 1:40 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT MON SEP 6 2004
.CURRENTLY...TS FRANCES NEAR ST MARKS FL AT 2 PM WITH MOVEMENT
TOWARD THE NNW AROUND 8 MPH. RAINBANDS WILL CONTINUE THROUGH THIS
EVENING AND PROBABLY SEE A TAPERING OFF TOWARD EARLY MORNING. AS FAR
AS HEAVY RAINFALL...GREATEST CONCERN IS OVER THE NEXT 12 HRS AND THE
OUTER RAINBAND ON ERN SIDE OF CWA. THUS CURRENT FLOOD WATCH LOOKS
FINE AS PAST SEVERAL HOURS HAS SHOWN 1-2 INCH AMOUNTS ERN CWA WITH
ISOLD 3 INCH IN BACON...BRANTLEY...NASSAU AND DUVAL COUNTIES.
MOD-STG LOW LEVEL WINDS...LOW LEVEL HELICITY VALUES NEAR 400+ AND
CAPES NEAR 500-1500 J/KG CERTAINLY SUPPORT FAVORABLE ENVIRONMENT FOR
A FEW BRIEF TORNADOES. TORNADO WATCH IN EFFECT NOW FOR ENTIRE CWA
UNTIL 8 PM. APPEARS GREATEST CONCERN OVER THE NEXT SEVERAL HOURS
WILL BE OVER THE NE ZONES WHERE RADAR TRENDS AND LAPS ANALYSES.
EXPECT GRADIENT WINDS TO ONLY SLOWLY DIMINISH TONIGHT SO WILL KEEP A
WIND ADVISORY FOR ALL ZONES TONIGHT. FOR TUE...AS FRANCES ADVANCES
NNW INTO EXTREME ERN AL/WRN GA MODERATE SLY FLOW EXPECTED WITH
DAYTIME HEATING AND CONVERGENCE LEADING TO SCT TO CATEGORICAL POPS
WITH HIGHEST IN SE GA. MODELS MAY BE TOO SLOW MOVING FRANCES
ALTHOUGH WHEN TCS RECURVE THEY TYPICALLY SLOW DOWN. WILL GENERALLY
LEAN TOWARD BLEND OF POP GUIDANCE (IE GFS). WED AND THU...HIGH
THETA-E AT 850MB AND GOOD LOW LEVEL CONVERGENCE SHOULD GENERALLY
SUPPORT GOOD SHOWER AND TSTM COVERAGE SO HAVE BUMPED UP POPS
SLIGHTLY. CONSENSUS MODEL TEMPS LOOK BEST ATTM.
.EXTDD...FRI-MON. GFS CONTS TO INDICATE 5H TROUGH FROM THE ERN GREAT
LAKES AREA SSW TOWARD THE SE CONUS. THIS TROUGH APPEARS TO FILL OVER
THE WEEKEND AS A RIDGE BUILDS OVER THE CENTRAL PLAINS. RIBBON OF
DEEP LAYER MOISTURE WILL SIT OVER PORTIONS OF THE ERN U.S. INTO SRN
FL. BIG QUESTION WILL BE WHAT HAPPENS TO IVAN AS IT MOVES INTO THE
NW CARIBBEAN. FOR NOW APPEARS THAT THE WE WILL REMAIN IN A NE TO E
FLOW WITH BEST RAIN CHANCES IN THE SRN HALF OF CWA AND NEAR THE
COASTAL AREAS. WITH NE-E WINDS MAX TEMPS COOLER NEAR THE COAST.
OTHERWISE...TEMPS AND POPS APPEAR NEAR NORMAL DURING THE PERIOD.
&&
.MARINE...WILL CONTINUE GALE WARNING AS OBSERVATIONS CONTINUE TO
SHOW FREQUENT GUSTS TO GALE FORCE...SEAS HAVE COME DOWN TO 10 TO 13
FEET AT BOUYS. CONDITIONS WILL SLOWLY IMPROVE THROUGH MIDWEEK WITH
WINDS VEERING TO THE SOUTHWEST AND DECREASING. HIGH SURF ADVISORY
TO CONTINUE THROUGH TONIGHT.
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 86 74 87 / 99 90 60 50
SSI 78 85 76 87 / 70 70 40 50
JAX 75 86 75 89 / 70 60 40 50
SGJ 78 87 76 87 / 60 60 40 40
GNV 74 86 74 88 / 70 70 40 50
OCF 74 85 74 88 / 60 60 40 50
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY NE FL.
FLOOD WATCH NE FL.
GALE WARNING FERNANDINA BEACH TO FLAGLER BEACH.
HIGH SURF ADVISORY FERNANDINA BEACH TO FLAGLER BEACH.
GA...WIND ADVISORY SE GA.
FLOOD WATCH SE GA.
GALE WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
HIGH SURF ADVISORY ALTAMAHA SOUND TO FERNANDINA BEACH.
&&
ARS/MZHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT MON SEP 6 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-070000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 630 PM EDT MON SEP 6 2004 .DAY ONE...REMAINDER OF TODAY AND TONIGHT... ...WIND ADVISORY IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...HIGH SURF ADVISORY... ...TORNADO WATCH CONTINUES UNTIL 8 PM... ...FLOOD WATCH CONTINUES UNTIL 600 AM EDT TUESDAY... THE CENTER OF TROPICAL STORM FRANCES HAS REACHED SOUTHWEST GEORGIA...WITH A NORTHERLY TRACK FORECAST THE NEXT SEVERAL DAYS. THE MAIN IMPACTS FROM FRANCES WILL CONTINUE THROUGH TONIGHT AS OUTER RAINBANDS IMPACT THE LOCAL REGION. REFER TO THE TROPICAL STORM LOCAL STATEMENT ISSUED THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY TUESDAY IN RESPONSE TO DEPARTING FRANCES. RESIDENTS SHOULD CONTINUE TO MONITOR RIVER LEVELS THROUGH THE WEEK. RAINFALL WILL BECOME MORE SCATTERED BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT MON SEP 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TROPICAL STORM ARLINGTON 30.34N 81.60W
09/05/2004 DUVAL FL PUBLIC
SEVERAL LARGE TREES DOWN ALONG METZ STREET. LARGE TREE
DOWN ON HOUSE AT CORNER OF NEWS STREET AND EATON STREET.
NUMEROUS LARGE TREES DOWN ALONG PARENTAL HOME
ROAD...BETWEEN BOWDEN ROAD AND BEACH BOULEVARD.
&&
ECZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT MON SEP 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM FUNNEL CLOUD PALATKA 29.65N 81.66W
09/06/2004 PUTNAM FL LAW ENFORCEMENT
DEPUTY REPORTED FUNNEL CLOUD EAST OF STATE ROAD 19.
&&
ECZThe Jacksonville radar (KJAX), 43 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyThe tornado archive for Florida, 2004Warnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421105.